Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Help/Adult ADHD/Concerta
avatar
jeff57 posted:
I have been taking Concerta 36mg ER for about 2 weeks. Additionally I was taking Pristiq 50mg for about 2 months. My Doctor took me off of the Pristiq a few days ago. Today I have felt lightheaded and dizzy all day. I took the Concerta 10 1/2 hours ago and I'm still feeling the same. I even feel nauseated from time to time. Am I taking too much Concerta and causing this? Any input would be appreciated.
Reply
 
avatar
Wayne95670 responded:
Jeff, I have ADD, and I don't know about the meds you are taking, but I have been taking Strarerra. It works for me, helps me to focus and stay on track. You might want to ask your Dr. about using Straterra!
 
avatar
Gina Pera responded:
It could be that the dose is too high for you. The best practice is to start at a low dose and gradually work your way up. If you are particularly sensitive to medication, it might be that an 18 mg dose would work better for you. Ask your physician about that.

But it's hard to say if the side effects you are feeling are the result of stopping the Pristiq, which is an antidepressant. Some medications should not be stopped "cold turkey." They should be stopped in gradually decreasing dosages.

If your physician is no help in this regard, call your pharmacist and ask about withdrawal effects of Pristiq.

If your physician is not monitoring you closely and you feel he/she does not have answers for your questions, see if you can find another physician who is more knowledgeable and responsive. All physicians are not created equally.

Good luck,
Gina Pera
 
avatar
craem responded:
I take Concerta 54mg (or 52mg - whatever the dose is in that range). It seems when I first take it after not taking it for a little while I get goofy side affects. My worst one is the headache - I get a headache the day I take it if I don't remember to take advil with it and then the hangover headache the next day. The doctor says it really isn't a side affect that the medicine should cause but it happens every time so I am convinced it is the medicine. I haven't really be nauseated but sometimes I do get light-headed.
 
avatar
KimberlyMM responded:
My son is on concerta, and has been for years now. Before concerta we had tried several other medications including antidepressants. I am in a similar situation, but different. My son is now 17.5 years old. And, if you think it is hard dealing with a 7 year old, 17 is worse. He is to the point where is is very violent. He is extremely argumentative. I can no longer even have a normal conversation with him. It hurts me every day. He is very abusive to me mentally. And, God forbid I tell him no! He has been violent many times, going back to when he was very young. He has always broken things. I know by now nothing is sacred from being broken. If he knows I like it, the object becomes more of a target. We were told when he was little to restrain him. At that point our main objective was to keep him from hurting anyone or himself. I also had hoped that restraining him would teach him that he he could not act that way. Sometimes I blame myself. I feel as if I am a failure as a mother. Lately my husband and I have had to call 911, due to the violence. It has been horrible! I am so afraid that something horrible is going to happen, when this is going on! This last time, he kicked him dad in the head really hard, and punched him repeatedly leaving multiple bruises. His dad only tried restraining him. He has went overnight to juvenile hall twice.Both times they have dismissed the charges. I am glad that he did not get charges. Really, who wants their child to have that label, or that kind of life. But, I am living in fear. I never know what will set him off next. I am trying to get him help through therapist, psychiatrists, and blood work to determine if this may also be something chemical as well. I am not really comfortable talking with anyone about this. I am depressed, discouraged, and stressed to say the least. I would do anything to help my son. I love him so much, and only want a good life for him. I am looking for advice as well. He does have moments of being what i consider "normal". He can be a very good person. He at times has a heart of gold. He will at times go out of his way to do nice things for others. All of this confuses me. If you figure anything out, please let me know.



Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

Think really hard about medicating children
As a 22 year old with ADHD the best thing my parents ever did for me was not medicate me. I realized the tests I took at the age of 7 and ... More
Was this Helpful?
3 of 10 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.